×

zbMATH — the first resource for mathematics

The classification of 4-dimensional homogeneous D’Atri spaces revisited. (English) Zbl 1121.53026
A D’Atri space is defined as a Riemannian manifold \((M,g)\) whose local geodesic symmetries are volume preserving. See [O. Kowalski, F. Prüfer, L. Vankecke, Topics in geometry. In memory of Joseph D’Atri. Boston, MA: Birkhäuser. Prog. Nonlinear Differ. Equ. Appl. 20 241–284 (1996; Zbl 0862.53039)] for a survey about this topic. A Riemannian manifold \(M\) is said to belong to the class \({\mathcal A}\) (the first approximation of D’Atri’s property) or to be of type \({\mathcal A}\), if its Ricci curvature tensor \(\rho \) is cyclic-parallel, that is, if \((\nabla _X\rho )(X,X)=0,\) for all vector fields \(X\) tangent to \(M.\) A smooth Riemannian manifold \(M\) is called curvature homogeneous if, for any two points \(p, q \in M,\) there exists a linear isometry \(F: T_pM \mapsto T_qM\) such that \(F^{*}R_q=R_p.\)
F. Podesta and A. Spiro [Geom. Dedicata 54, 225–243 (1995; Zbl 0835.53056)] published a classification theorem for 4-dimensional homogeneous Riemannian manifolds of type \({\mathcal A},\) non Einstein, with at most three distinct Ricci principal curvatures.
In the present paper it is proved that the classification is incomplete by providing a new family of examples. The underlying manifold considered is the direct product SU\((2)\times {\mathbb R}.\) It is shown that there is a one dimensional family of left invariant metrics on it (in fact a homothety class) which is of type \({\mathcal A},\) and which is irreducible, not locally symmetric and have exactly three distinct Ricci eigenvalues.
Also a result from [P. Bueken, L. Vanhecke, Geom. Dedicata 75, 123–136 (1999; Zbl 0944.53026)] concerning homogeneous spaces is improved.

MSC:
53C21 Methods of global Riemannian geometry, including PDE methods; curvature restrictions
53B20 Local Riemannian geometry
53C25 Special Riemannian manifolds (Einstein, Sasakian, etc.)
53C30 Differential geometry of homogeneous manifolds
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] T. Arias-Marco, O. Kowalski, Classification of 4-dimensional homogeneous D’Atri spaces, Preprint · Zbl 1174.53024
[2] Bérard Bergery, L., LES espaces homogènes riemanniens de dimension 4, () · Zbl 0482.53036
[3] Boeckx, E.; Kowalski, O.; Vanhecke, L., Riemannian manifolds of conullity two, (1996), World Scientific Singapore · Zbl 0904.53006
[4] Bueken, P.; Vanhecke, L., Three- and four-dimensional Einstein-like manifolds and homogeneity, Geom. dedicata, 75, 123-136, (1999) · Zbl 0944.53026
[5] D’Atri, J.E.; Nickerson, H.K., Divergence preserving geodesic symmetries, J. differential geom., 3, 467-476, (1969) · Zbl 0195.23604
[6] D’Atri, J.E.; Nickerson, H.K., Geodesic symmetries in spaces with special curvature tensors, J. differential geom., 9, 251-262, (1974) · Zbl 0285.53019
[7] Kobayashi, S.; Nomizu, K., Foundations of differential geometry I, (1963), Interscience New York · Zbl 0119.37502
[8] Kowalski, O., Spaces with volume-preserving symmetries and related classes of Riemannian manifolds, Rend. sem. mat. univ. politec. Torino, fascicolo speciale, 131-158, (1983)
[9] Kowalski, O.; Prüfer, F.; Vanhecke, L., D’atri spaces, (), 241-284 · Zbl 0862.53039
[10] Milnor, J., Curvatures of left invariant metrics on Lie groups, Adv. math., 21, 293-329, (1976) · Zbl 0341.53030
[11] Pedersen, H.; Tod, P., The ledger curvature conditions and D’atri geometry, Differential geom. appl., 11, 155-162, (1999) · Zbl 0944.53025
[12] Podestà, F.; Spiro, A., Four-dimensional Einstein-like manifolds and curvature homogeneity, Geom. dedicata, 54, 225-243, (1995) · Zbl 0835.53056
[13] Singer, I.M., Infinitesimally homogeneous spaces, Comm. pure appl. math., 13, 685-697, (1960) · Zbl 0171.42503
[14] Szabó, Z.I., Spectral theory for operator families on Riemannian manifolds, Proc. symp. pure math., 54, 3, 615-665, (1993) · Zbl 0791.58100
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.